DOES ANYBODY HAVE AN OPINION ON MY PROBLEM WITH T3 PLEASE?

I take 40mg of T3 in split doses throughout the day. For along time I was taking just 1 (20mg). Slowly I have raised the amount to 40 mg. Bit by bit my hypo' symptoms have gone except for the fatigue, I have found with extra T3, I am MORE tired than before, and sleeping less well. Sleeping has always been a problem, I struggle to drift off and then wake intermittently throughout the night.

I do not have a thyroid (thyroidectomy 2003, due to cancer)

I am 5' 4"

weigh 10st.

My temp' at 10 a.m. is 35.9 (having taken my first dose of T3 at 5 a.m.)

B.P. sitting:- 112/76 HB 80 Standing:- 105/68 HB 83

2 tablets of T3 (40mg) does not seem much, and yet when I increase I feel more tired. Has anybody an opinion on this please?

Thank you

Margo

15 Replies

oldestnewest
  • how do you dose your T3 (ie amount and time taken)

    have you had your B12 and vit D checked? are they ok? (upper part of range)

    do you have any adrenal fatigue? (confirmed by saliva test rather than one off blood sample)

    often it can be that the adrenals do not have enough energy to help your body utilise the T3 taken.

  • Thank you Nobodysdriving, I certainly have had low adrenal problems in the past, but bit by bit thought that it was all improving (under Dr.P and taking Nutri Adrenal Extra). I had an Adrenal Test done in June 2011 and was diagnosed with Adrenal Fatigue, since then a lot of the stresses I was under have gone, and was hoping that adrenal problems were not still an issue. However, I am suspicious.

    My B12 is 2000 (180 - 900) and still having monthly B12 injections

    Vit D is 131 (76 - 150)

    First dose of T3 @ 5.30 a.m. 10 mg

    2nd dose around 10'ish 20 mg

    3rd dose around 3'ish 10 mg

    4th dose around 5/6'ish 10 mg

    Was wondering if I should stop Nutri Adrenal Extra x 2 while I am doing the circadian method?

  • Hi Margo, yes try and stop the NAX.

    Also you could try changing your doses:

    try 15mcg at 5:30am, then see if you can wait until 10:30 to 11 for second dose and still take 20mcg then try 10mcg for the 3rd and 5mcg for the 5pm dose, try not to take this dose later.

    I have found that I perform best with the higher doses as my first doses and then leave last dose as smallest and not later than 5pm (sometimes I take it at 4pm actually).

    whatever you do though only change one thing at a time.

    So maybe stop NAX first for a week or two and chart changes, then change 5:30 am dose to slightly bigger one for one to 2 weeks then introduce the next change.

    Anytime you get worse go back to what you were doing before, settle then try something different x

  • Thank you so much Nobodysdriving, this sounds like good advice. I will give it a go. x

  • Just writing down what you have said Nobodysdriving, and I have added up my dose to 50mg?!!

    Could you please check I have this right?

    15 mg @ 5.30

    20 mg @ 10.30/11

    10 mg @ ?

    5 mg @ 4/5 p.m.

    Thank you x

  • Hi yes Margo, but it was you who gave a total of 4 doses adding up to 50mcg (I did wonder as you said you take 40mcg in your main post).

    so what are you taking?

    (you originally said you take 10mcg at 3pm)

  • Sorry NBD I was not clear on this.

    I take 40 mg daily of T3 in split doses:-

    10 mg @ 5.30 (was taking just 5mg but recently upped)

    10 mg @ 10'ish

    10 mg @ 3'ish

    10 mg @ 5'ish

  • Ok so you can try:

    15mcg 5:30

    10mcg 10am

    10mcg 3pm

    5mcg 5pm

  • I know many people split their doses of T3 and it works but if the above advice from NBD doesn't improve this is what Dr Lowe (RIP) said (Cytomel is USA T3):-

    And finally, why do I specify that the typical patient use one full dose of non-timed-release Cytomel for life? Because extensive testing has shown that this is safe, effective, and most economical—when used within the context of our entire protocol.

    web.archive.org/web/2010122...

  • Thank you for this shaws, there is a lot to read, so have book marked it for later.

  • Margo,

    Just a thought - it may be that you are still on a low dose.

    I had my thyroid removed in 2003 and am roughly the same weight as you, have experienced weak adrenals but I am on a much higher dose than you. At the moment I take 3 grains of Erfa (NDT) and 40 T3 and still not totally well. I get really tired between 3 and 5pm which may suggest my adrenals need further support.

    Jan

  • that 'may' be the case yes but what made me think is that Margo is getting 'increasingly tired' every time she ups the dosage which is not really what is supposed to happen.

    It makes sense for her (as she's doing the CT3M) to first jiggle the doses and especially twitch the 'circadian' dose (which is the one which will help/support adrenals) and then if no further help or not enough help to increase xx

    ps I always thought that waking up 'unrefreshed' is adrenal problems but an afternoon 'slump' is plainly hypo? at least that's what I was reading on the STTM site :)

  • Which is the circadian dose please?? I have terrible insomnia and cannot function in the afternoon Thankyou Ging

  • Ging, take a look at Paul Robinson, he explains the Circadian method.

  • Interesting, I have unrefreshed sleep and afternoon slump, so clearly I am not working on any level as yet!! I am optimistic that jiggling the dose may prove beneficial.

    I appreciate all the opinions they all make sense, it's just finding the right medium for me. x

You may also like...